Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2014, 1:37 AM EDT for Hendricks County, Montgomery County, Putnam County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 1:37 AM EDT (05:37 UTC)
- Expired
- Jul 1, 2014, 2:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3809 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 27.2
The text
As transmitted, in the capitals the NWS used until 2016.
692
WUUS53 KIND 010537
SVRIND
INC063-107-133-010600-
/O.NEW.KIND.SV.W.0085.140701T0537Z-140701T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
137 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 200 AM EDT
* AT 132 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...LADOGA...ROACHDALE...NEW ROSS...CARPENTERSVILLE...
BAINBRIDGE...GROVELAND...NORTH SALEM...LIZTON AND AMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4006 8694 3995 8669 3992 8669 3992 8662
3985 8644 3965 8659 3985 8701 3987 8701
3987 8706
TIME...MOT...LOC 0537Z 298DEG 41KT 3990 8689
HAIL...<.75IN
WIND...70MPH
$$
RYAN1 follow-up statement
694
WWUS53 KIND 010550
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 AM EDT TUE JUL 1 2014
INC063-107-133-010600-
/O.CON.KIND.SV.W.0085.000000T0000Z-140701T0600Z/
PUTNAM IN-MONTGOMERY IN-HENDRICKS IN-
150 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HENDRICKS...SOUTHEASTERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES
UNTIL 200 AM EDT...
AT 149 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF DANVILLE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...GROVELAND...NORTH SALEM...LIZTON...COATESVILLE AND AMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4002 8685 3995 8669 3992 8669 3992 8662
3985 8644 3965 8659 3984 8700
TIME...MOT...LOC 0551Z 298DEG 41KT 3982 8671
HAIL...<.75IN
WIND...60MPH
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:59 AM EDT, 38 minutes earlier.
Area forecast discussion, Jul 1, 12:59 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 AM EDT TUE JUL 1 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 355 PM EDT MON JUN 30 2014 COLD FRONT AND UPPER TROUGH WILL MOVE THROUGH THE AREA THROUGH WEDNESDAY...CONTINUING THE RECENT ACTIVE PATTERN. HOWEVER...LARGE DOME OF SURFACE HIGH PRESSURE IN THE WAKE OF THIS FRONT WILL BRING A RETURN TO COOLER TEMPERATURES AND DRY WEATHER FOR THE LAST HALF OF THE WEEK AND INTO THE HOLIDAY WEEKEND ACROSS CENTRAL INDIANA. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1201 AM EDT TUE JUL 1 2014 QUICK UPDATE TO INCREASE POPS TO CATEGORICAL IN THE NORTHWEST AND BRING LIKELY POPS AS FAR SOUTH AS I 70 CORRIDOR DURING THE OVERNIGHT. ADDED HEAVY RAIN WORDING WITH LOW LEVEL JET PARALLEL TO THE LINE AND DAMAGING WIND WORDING INTO THE NORTHWESTERN COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 355 PM EDT MON JUN 30 2014 WEAKENING COMPLEX OF STORMS MAY STILL BE OVER THE AREA EARLY TUESDAY WITH THE FRONT TRAILING IT. MAY SEE STORMS REDEVELOPING ACROSS THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA TOMORROW BEFORE THE FRONT MOVES THROUGH THE AREA. WILL EVEN HAVE TO CARRY A SLIGHT CHANCE ACROSS THE SOUTH EARLY TOMORROW NIGHT. SHOULD BE DRY LATE TOMORROW NIGHT INTO EARLY WEDNESDAY...BUT SOME SHOWERS WILL BE POSSIBLE AS THE UPPER TROUGH SWINGS THROUGH WEDNESDAY AFTERNOON WITH SOME SHALLOW INSTABILITY AND STEEP LOW LEVEL LAPSE RATES. HOWEVER...K INDICES ARE LOW ENOUGH THAT THUNDER APPEARS UNLIKELY AND WILL ONLY CARRY SHOWERS. REMAINDER OF THE SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS INTO THE AREA. MOS BLEND NUMBERS APPEARED REASONABLE ON TEMPERATURES BASED ON 850 TEMPS AND LOW LEVEL THICKNESSES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 235 PM EDT MON JUN 30 2014 MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION CAN BE ACCEPTED FOR MOST ITEMS. HIGH PRESSURE WILL PROVIDE COOL AND DRY CONDITIONS FOR THE FIRST HALF OF THE LONG TERM. A WARM FRONT AND WEAK UPPER SYSTEM WILL BEGIN TO INFLUENCE THE AREA DURING THE SECOND HALF. 00Z ECMWF IS MUCH FASTER AND MORE AGGRESSIVE IN BRINGING IN RAIN WITH THE FRONT...AS EARLY AS SUNDAY. 12Z GFS IS MUCH DRIER. HOWEVER GFS ENSEMBLES ARE IN BETWEEN. FOR NOW WILL GO DRY ON SUNDAY AND ONLY LOW POPS SUNDAY NIGHT AND MONDAY GIVEN THE HIGH UNCERTAINTY IN TIMING OF RAIN. TEMPERATURES WILL RETURN TO NORMAL BY MONDAY AS THE WARM FRONT MOVES IN. && .AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/... ISSUED AT 1258 AM EDT TUE JUL 1 2014 VFR CONDITIONS COULD POSSIBLY DETERIORATE TO MFVR/IFR CONDITIONS IN ANY CONVECTION EARLY THIS MORNING. EVEN THOUGH TIMING AND COVERAGE IS STILL HIGHLY SUSPECT...LEANED AWAY FROM MOST OF THE SHORT TERM GUIDANCE WHICH SHOWS THE CURRENT LINE OVER NRN IL/IN MOVING E/SE JUST WASHING OUT OVER CENTRAL INDIANA. BASED ON LATEST TRENDS THINK THIS LINE WILL EVENTUALLY WORK IT/S WAY ACROSS THE CWA. TIMING IN TAFS WAS BASED ON PROGRESSION OF THE LINE THUS FAR. LATEST THINKING IS THIS WILL MAKE IT/S WAY ACROSS MOST OF THE TAF SITES RANGING FROM 06Z TO THE NORTH...TO 10Z TO THE SOUTH. WINDS TONIGHT SHOULD REMAIN UP ENOUGH TO PREVENT FOG...BUT WILL HAVE TO WATCH CLOSELY. COLD FRONT COULD BRING ADDITIONAL SHOWERS AFTER 12Z TODAY SO WENT VCSH ALL SITES...THEN DRY BY THE AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...CP SHORT TERM...NIELD LONG TERM...50 AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 30, 10:01 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1001 PM EDT MON JUN 30 2014 INZ021-028>031-035>049-051>057-060>065-067>072-011015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1001 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING AND DANGEROUS LIGHTNING. TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST AFTER 100 AM EDT. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT LAKES TONIGHT...WITH THE POTENTIAL FOR A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS TO EXPAND INTO THE AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY. DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM. DISCUSSION: THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY AS A SERIES OF UPPER LEVEL WAVES AND A STRONG COLD FRONT MOVE THROUGH CENTRAL INDIANA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH COOLER AND MUCH DRIER WEATHER FOR THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 AM EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 1, 12:29 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EDT TUE JUL 1 2014
INZ021-028>031-035-036-043-010515-
CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-VERMILLION-
WARREN-
1229 AM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...CARROLL...
FOUNTAIN...WESTERN HOWARD...NORTHWESTERN MONTGOMERY...TIPPECANOE...
NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 115 AM EDT...
AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF LOGANSPORT TO OXFORD TO 27 MILES WEST OF FITHIAN...AND MOVING EAST
AT 60 MPH.
THIS LINE OF STORMS HAS HAD A HISTORY OF DAMAGING WINDS THROUGH
NORTHERN ILLINOIS AND NORTHWEST INDIANA.
WIND GUSTS UP TO 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
DELPHI...
WILLIAMSPORT...
COVINGTON...
VEEDERSBURG...
PENCE...
PINE VILLAGE...
RAINSVILLE...
YEOMAN...
BATTLE GROUND...
WEST LEBANON...
STATE LINE CITY...
PURDUE UNIVERSITY...
ATTICA...
CAMDEN...
SHADELAND...
FLORA...
FOSTER...
DAYTON...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR PORTIONS OF THIS AREA UNTIL 4 AM. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
4056 8607 4042 8625 3996 8745 3996 8754
4044 8753 4049 8742 4048 8710 4057 8709
4057 8678 4074 8675
TIME...MOT...LOC 0428Z 279DEG 52KT 4099 8652 4052 8714
4005 8835
RYANSpecial weather statement, Jul 1, 1:06 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
106 AM EDT TUE JUL 1 2014
INZ021-029>031-035>039-043>045-010545-
BOONE-CARROLL-CLINTON-FOUNTAIN-HAMILTON-HOWARD-MONTGOMERY-PARKE-
PUTNAM-TIPPECANOE-TIPTON-VERMILLION-
106 AM EDT TUE JUL 1 2014
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHERN CARROLL...
BOONE...SOUTHERN FOUNTAIN...NORTHWESTERN HAMILTON...HOWARD...
MONTGOMERY...PARKE...NORTHERN PUTNAM...SOUTHERN TIPPECANOE...TIPTON
AND VERMILLION COUNTIES UNTIL 145 AM EDT...
AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOGANSPORT TO 7
MILES EAST OF LAFAYETTE TO NEWPORT TO 23 MILES WEST OF REDMON...AND
MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STRONGER WIND
GUSTS MAY PRECEDE THE HEAVY RAINFALL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CRAWFORDSVILLE...
FRANKFORT...
KOKOMO...
NEWPORT...
ROCKVILLE...
LEBANON...
CLINTON...
TIPTON...
ROSSVILLE...
KINGMAN...
WAYNETOWN...
MULBERRY...
LINDEN...
WALLACE...
BURLINGTON...
CLARKS HILL...
ALAMO...
TURKEY RUN STATE PARK...
DANA...
SHADES STATE PARK...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4069 8637 4057 8636 4057 8586 4036 8586
3992 8658 3992 8669 3986 8669 3961 8747
3961 8754 3995 8753 4040 8681 4070 8641
TIME...MOT...LOC 0505Z 282DEG 46KT 4067 8628 4038 8668
3994 8734 3969 8822
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:29 AM EDT | Special Weather Statement | IND | Carroll, Fountain, Tippecanoe, Warren | 46 min |
| Jul 1, 1:06 AM EDT | Special Weather Statement | IND | Boone, Clinton, Fountain, Howard, Montgomery, Parke and 2 more | 39 min |
| Jul 1, 1:43 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Tipton | 47 min |
| Jul 1, 1:55 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Johnson, Marion, Montgomery, Putnam | 50 min |
| Jul 1, 2:14 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 31 min |
| Jul 1, 2:31 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hamilton, Hancock, Henry and 6 more | 59 min |
| Jul 1, 3:07 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Jennings | 38 min |
| Jul 1, 3:29 AM EDT | Special Weather Statement | IND | Decatur | 31 min |
| Jul 1, 5:38 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 37 min |
| Jul 1, 5:48 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 42 min |
| Jul 1, 6:55 PM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.